Patient Comments: Low Testosterone (Low T) - Symptoms

What symptoms did you experience when your testosterone levels dropped?

Comment from: June T., 35-44 Female (Patient) Published: January 19

I am 38 and had a partial hysterectomy almost 3 years ago. Since then my ovaries have significantly decreased in size. My T levels were super low at a 5! My doctor put me on Testosterone cream to use nightly but the side effects are a nuisance. It greatly increases my desires which are not always a good thing. My fear & concern is the long term effects on my body by me not using the cream. I'm already at risk for bone loss/Osteoporosis due to my hysterectomy and failing ovaries. Since i am only in my late 30's I'm nervous to see how this might affect me in another 30 years.

Was this comment helpful?Yes
Comment from: Li'l Abner, 65-74 Male (Patient) Published: January 05

I have Low Testosterone, and have been getting shots every 3 weeks for 2 years now. It has made an enormous difference in my life. I regained muscle mass, lost weight, regained my interest in Sex. My Dr. has decided that I should go off of the shots for 4 months so she could determine the cause of my low T. Since then I have gained 10 pounds, I am developing breasts, I have no interest in sex, I don't want to leave the house or do anything with friends and family, I am depressed most of the time. I fear she won't return to giving me the shots because she said that since I have sleep apnea it disqualifies me from T therapy. I don't know what I'll do if I have to live like this.

Was this comment helpful?Yes
Comment from: Mr low t, 25-34 Male (Patient) Published: October 18

Hi, I am 32. I have been going to the gym a lot over the last 2 years. My trainer said I should get my testosterone checked because I was not responding to the training. The results came back extremely low. It's explains a lot of things for me, extra breast tissue that cannot be removed no matter how hard I diet or exercise, extreme levels of frustration in everything I do. I have an appointment with a endocrinologist soon to hopefully get on T replacement therapy. Can't wait, I have heard so many success stories from the treatment!

Was this comment helpful?Yes
Comment from: Carl, 45-54 Male (Patient) Published: March 03

I have been recently diagnosed with low T. I was feeling tired all the time, depressed, and things were really getting to me emotionally. I would start crying over nothing. I found a pamphlet on low T at the doctor's office and things started to make sense. The doctor checked me with a blood test, and it was 6.2. I've just started treatment with Androgel and some of my symptoms are starting to improve. I hope once my levels are normal, the others will subside.

Was this comment helpful?Yes
Comment from: DG, 35-44 Male (Patient) Published: November 04

I had never heard of low testosterone until I went to see my doctor about an unrelated issue. He asked how I felt overall, and I told him I was always tired and irritable and had mood swings. He asked about my erections, and I told him that although I would get erect, it would take more work and just wasn't as hard as it used to be. I just thought it was aging. I was tested and found my level was at 208. He put me on Testim, and after a few weeks, I had the energy back I had lost over the years. I started dropping some weight and gaining some muscle back, most likely because of the extra energy. I started waking up with morning wood just like I used to. I've been on it for two years now and feel great. I also think it improved my brain function. It's too bad more guys can't talk about these issues because it's not considered masculine to admit the problems. I for one talk openly about it, and a few of my buds have been tested and came up with the same results.

Was this comment helpful?Yes
Comment from: June T, 35-44 Female (Patient) Published: October 10

I am 38 and had a partial hysterectomy almost 3 years ago. Since then my ovaries have significantly decreased in size. My T levels were super low at a 5! My doctor put me on Testosterone cream to use nightly but the side effects are a nuisance. It greatly increases my desires which are not always a good thing. My fear & concern is the long term effects on my body by me not using the cream. I'm already at risk for bone loss/Osteoporosis due to my hysterectomy and failing ovaries. Since i am only in my late 30's I'm nervous to see how this might affect me in another 30 years.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Low Testosterone (Low T) - Causes Question: What caused your testosterone levels to decrease?
Low Testosterone (Low T) - Experience Question: Please describe your experience with low-T.
Low Testosterone (Low T) - Treatment Question: How was your case of low testosterone treated?
Low Testosterone (Low T) - Diagnosis Question: Describe the events that led to the testing and diagnosis of low testosterone.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.